Another Testosterone Lawsuit Filed, Alleges Cardiac Issues Tied to Drug

Another lawsuit has been filed over heart issues associated with a testosterone supplement drug. The man claims injuries due to his use of a testosterone medication.

The man, 67, has no history of cardiovascular issues, but suffered a myocardial infarction last spring, which he and his wife say was due to his having taken the testosterone supplement medication, Testim, according to The Pennsylvania Record. The man, who has been diagnosed with Type II diabetes, began taking Testim in May 2012; he suffered the heart attack about one year later.

According to the lawsuit, the injury was caused by the “exogenously administered testosterone-containing medication Testim.” Testim is manufactured and distributed by Auxilium Pharmaceuticals Inc. and GlaxoSmithKline. Both drug makers have been named as defendants in the case, according to The Pennsylvania Record. The civil complaint accuses both drug makers of knowing that Testim presented a danger to consumers, but of neglecting to provide sufficient safety warnings.

Testim is a testosterone gel and is applied to a man’s upper arms. Testim releases a “continuous transdermal delivery system for testosterone for 24 hours following a single application to the skin,” the lawsuit indicated. Testim received U.S. Food and Drug Administration approval in October 2002, according to The Pennsylvania Record. The lawsuit described Testim as being “defective in its condition and unreasonably dangerous with respect to its design, warnings, instructions, and/or indications for use.”

The lawsuit also accuses the drug companies of putting in place a “national awareness campaign and multi-platform media initiative and program to purportedly educate male consumers about the signs and symptoms of ‘Low T,’ and to introduce a ‘cure’ for ‘Low T’ in the form of, among other prescription testosterone-containing preparations, Testim.” The complaint also alleges that the drug makers were aware that a decrease in testosterone levels in men is a normal aspect of the natural aging process, and that bringing testosterone levels back to “physiologic levels to treat the contrived and pharmaceutical industry created and driven diagnosis of ‘Low T’ was a recipe for grievous harm in the form of cardiovascular events,” according to The Pennsylvania Record.

One week prior to the filing of this lawsuit, another lawsuit was brought over a man’s use of Testim and a subsequent stroke he suffered over his alleged use of the testosterone drug. The complaint also alleged that a reduction in testosterone levels is a “normal and expected component of the male aging process,” and, despite what the drug makers assert, is not a “syndrome” nor “disease” nor “condition,” The Pennsylvania Record reported.

Also according to that lawsuit, “Increasing testosterone levels via the administration of exogenous testosterone in men who have experienced a physiologic decrease in testosterone levels during the aging process presents unreasonable health hazards, and is manifestly dangerous.” That lawsuit also argued that the drug makers, “repeatedly and knowingly represented,” including through “an aggressive and pervasive direct-to-consumer advertising campaign, that low testosterone levels and ‘Low T’ were pathologic entities requiring treatment,” according to The Pennsylvania Record.

This entry was posted in Legal News, Pharmaceuticals. Bookmark the permalink.


© 2005-2016 Parker Waichman LLP ®. All Rights Reserved.